MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION QUATTRO EXTRACTION BALLOON; NO MATCH

WILSON-COOK MEDICAL INC FUSION QUATTRO EXTRACTION BALLOON; NO MATCH
Model Number G48225
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography [ercp], the physician used three cook fusion quattro extraction balloons.It was reported [that] the balloons burst while in use.Customer was advised that the case resulted in pancreatitis and patient died following the procedure.After meeting with physician and investigation completed by coroner, the findings were that the extraction balloons did not cause or contribute to the patient death the death and was concluded due to be attributed to other factors outside of the procedure.It is currently under investigation if the extraction balloons caused or contributed to the patient's pancreatitis.Further information on the pancreatitis and treatment has been requested.
 
Additional Manufacturer Narrative
Continued d2a common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection e1-phone number: (b)(6).This investigation is on-going.A follow-up emdr will be provided within 30 days of receipt of new information.
 
Additional Manufacturer Narrative
This investigation remains on-going.A follow-up emdr will be provided within 30 days of receipt of new information.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states, "potential complications associated with ercp include, but are not limited to: pancreatitis, cholangitis, aspiration, perforation, hemorrhage, infection, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, and cardiac arrhythmia or arrest.Those that can occur during endoscopic balloon extraction include, but are not limited to: stone impaction, localized inflammation, pressure necrosis." prior to distribution, all fusion quattro extraction balloons are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other reported occurrences similar in nature during the time period reviewed.Therefore, this represents an isolated occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography [ercp], the physician used a cook fusion quattro extraction balloon.It was reported [that] the balloon burst while in use.Customer was advised that the case resulted in pancreatitis [subject of report] and patient died following the procedure.After meeting with physician and investigation completed by coroner, the findings were that the extraction balloons did not cause or contribute to the patient death the death and was concluded due to be attributed to other factors outside of the procedure.It was reported that no balloon fragments were retained in the patient, and the pancreatic duct was not cannulated.The most plausible etiology for the pancreatitis remains that the patient experienced standard post-ercp pancreatitis, a known complication of the ercp procedure.Therefore, the likelihood that the balloon malfunction caused or contributed to the pancreatitis is considered low.This mdr is being sent to capture the clinical situation of pancreatitis.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
NO MATCH
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23770874
Report Number1037905-2025-00819
Device Sequence Number10631337
Product Code GCA
UDI-Device Identifier00827002482258
UDI-Public(01)00827002482258(17)260819(10)W4964787
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K200247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberG48225
Device Catalogue NumberFS-QEB-A
Device Lot NumberW4964787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/10/2025
01/06/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/06/2026
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown